Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 43, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 14, 2009, 5:40 PM CDT for Cottle County, Motley County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2009, 5:40 PM CDT (22:40 UTC)
- Expired
- Jun 14, 2009, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Cottle County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 113 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLUB 142240
TORLUB
TXC101-345-142330-
/O.NEW.KLUB.TO.W.0043.090614T2240Z-090614T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
540 PM CDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
SOUTHWESTERN COTTLE COUNTY IN NORTHWEST TEXAS.
* UNTIL 630 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED 9 MILES EAST OF MATADOR...
MOVING EAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DELWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3407 10068 3407 10037 3384 10034 3385 10073
3391 10081 3398 10083 3405 10081
TIME...MOT...LOC 2240Z 279DEG 14KT 3397 10066
$$
GS/JDV2 follow-up statements
000
WWUS54 KLUB 142252
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT SUN JUN 14 2009
TXC101-345-142330-
/O.CON.KLUB.TO.W.0043.000000T0000Z-090614T2330Z/
MOTLEY TX-COTTLE TX-
552 PM CDT SUN JUN 14 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN COTTLE AND SOUTHEASTERN MOTLEY COUNTIES...
AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
DELWIN...OR ABOUT 15 MILES WEST OF PADUCAH...MOVING EAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DELWIN.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3386 10058 3392 10071 3397 10075 3406 10076
3407 10068 3407 10037 3384 10034
TIME...MOT...LOC 2252Z 281DEG 19KT 3396 10054
$$
GS/JDV000
WWUS54 KLUB 142303
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
603 PM CDT SUN JUN 14 2009
TXC101-345-142330-
/O.CON.KLUB.TO.W.0043.000000T0000Z-090614T2330Z/
MOTLEY TX-COTTLE TX-
603 PM CDT SUN JUN 14 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN COTTLE AND EASTERN MOTLEY COUNTIES...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 9 MILES NORTHWEST OF
DELWIN...OR ABOUT 10 MILES WEST OF PADUCAH...MOVING EAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DELWIN.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3386 10034 3386 10045 3388 10055 3392 10063
3397 10067 3407 10070 3407 10068 3407 10037
TIME...MOT...LOC 2303Z 261DEG 21KT 3399 10046
$$
GS/JDVWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 14, 2:33 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 14, 2:33 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 233 PM CDT SUN JUN 14 2009 .SHORT TERM... TEMPERATURES CONTINUE TO WARM INTO THE UPPER 80S AND LOWER 90S FOR MOST LOCATIONS. MOISTURE HAS BEGUN TO MIX OUT...WITH DEWPOINTS DROPPING INTO THE 40S ACROSS THE WESTERN ROW OF COUNTIES AS OF 19Z. STILL...LATEST MESOANALYSIS INDICATES MODERATE INSTABILITY /MLCAPE OF 1500 J/KG/ ACROSS THE CENTRAL AND WESTERN ZONES...AND WHEN COMBINED WITH SUFFICIENT WIND SHEAR...IT WILL BE SUFFICIENT TO SUPPORT A SEVERE THUNDERSTORM THREAT THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 9 PM. EXPECT CURRENT HIGH BASED ACTIVITY DEVELOPING NEAR THE TX/NM STATE LINE TO GRADUALLY SHIFT EASTWARD BRINGING A THREAT OF LARGE HAIL AND STRONG WINDS. STORMS MAY ORGANIZE INTO A COMPLEX THAT COULD CLIP THE NORTHEAST ZONES LATER TONIGHT AS 40+ KT LLJ DEVELOPS. MONDAY WILL BRING AN EVEN HOTTER DAY...WITH MOST LOCATION APPROACHING OR EXCEEDING THE 100 DEGREE MARK. THE DRYLINE IS EXPECTED TO SETUP NEAR THE EDGE OF THE CAPROCK BY MID/LATE AFTERNOON. ALTHOUGH MID-LEVEL TEMPERATURES/CAP WILL INCREASE 1 TO 2 DEGREES C...HOTTER SFC TEMPERATURE COULD BE ENOUGH TO POP AN ISOLATED STORM OR TWO. AGAIN...ENVIRONMENT WOULD SUPPORT A HAIL/WIND THREAT IF ANY STORMS ARE ABLE TO DEVELOP. && .LONG TERM... UPPER RIDGE TO BUILD OVER THE SRN PLAINS EARLY IN THE PERIOD. MODELS CONTINUE TO DIFFER SOME ON THE DETAILS OF LOCATION AND STRENGTH...BUT IT APPEARS THAT IT POSITION AND STRENGTH WILL BE FAVORABLE FOR SHUTTING OFF PRECIP CHANCES. TUESDAY WILL SEE THE POSSIBILITY OF ISOLATED CONVECTIVE ALONG A SFC TROUGH ACROSS THE NWRN ZONES...BUT CONTINUE TO THINK THIS IS UNLIKELY GIVEN PROGGED 700 MB TEMPS PUSHING 16C...AND WILL LEAVE POPS BELOW MENTION. POP CHANCES DETERIORATE FURTHER UNTIL LATE IN THE WEEK. MODELS HAVE BEEN CONSISTENT THE LAST COUPLE OF RUNS IN BRINGING A FAIRLY SIGNIFICANT SHORT WAVE TROUGH ACROSS THE CNTL PLAINS THU/FRI WITH A COLD FRONT PROGGED INTO THE FCST AREA FOR FRIDAY. PROGGED 700 MB TEMPS ATTM STILL AROUND 14C...SO PRECIP CHANCES STILL LOOK IFFY. WILL KEEP MENTION OUT OF THE FCST ATTM BUT THAT COULD BE THE NEXT CHANCE FOR PRECIP BEYOND MONDAY. UPPER RIDGE WILL FAVOR HOT TEMPS WITH PLENTY OF HIGHS AOA 100F BEFORE THE FRONTAL PASSAGE FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 95 60 97 64 / 30 10 10 10 10 TULIA 62 96 61 95 65 / 40 10 10 10 10 PLAINVIEW 62 98 62 95 65 / 40 20 20 10 10 LEVELLAND 64 100 64 101 65 / 40 10 10 10 10 LUBBOCK 66 100 67 100 67 / 40 20 20 10 10 DENVER CITY 68 102 67 100 66 / 40 10 10 10 10 BROWNFIELD 67 102 66 101 65 / 40 10 10 10 10 CHILDRESS 66 101 71 100 73 / 40 20 20 10 10 SPUR 66 102 69 98 66 / 30 20 20 10 10 ASPERMONT 71 101 74 102 74 / 30 20 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/07
Hazardous weather outlook, Jun 14, 11:27 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1127 AM CDT SUN JUN 14 2009 TXZ021>044-151630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1127 AM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OUTLOOK AREA BY LATE THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SUFFICIENT LOW LEVEL MOISTURE AND A FAVORABLE VERTICAL WIND STRUCTURE WILL SUPPORT ISOLATED SEVERE THUNDERSTORMS OVER ALL OF THE AREA...WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS AS HIGH AS 60 MPH. A COMPLEX OF SEVERE THUNDERSTORMS MAY ORGANIZE OVER THE TEXAS PANHANDLE THIS EVENING AND AFFECT THE EXTREME SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS DURING THE LATE EVENING AND OVERNIGHT HOURS. SHOULD THIS OCCUR...THERE WOULD EXIST A GREATER RISK OF SEVERE WEATHER FOR THOSE LOCATIONS WITH WIND GUSTS UP TO 70 MPH AND HAIL AS LARGE AS GOLFBALLS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE MONDAY AFTERNOON AND EVENING...MAINLY OVER CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THIS AFTERNOON AND TONIGHT...SPOTTER ACTIVATION IS NOT ANTICIPATED. JW
In the hours before
Local storm report, Jun 14, 4:10 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
410 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL EARTH 34.23N 102.41W
06/14/2009 E0.88 INCH LAMB TX PUBLIC
&&
EVENT NUMBER 00579
ELLISLocal storm report, Jun 14, 4:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
441 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 6 N FLOYDADA 34.07N 101.34W
06/14/2009 E1.00 INCH FLOYD TX LAW ENFORCEMENT
&&
EVENT NUMBER 00580
ELLISLocal storm report, Jun 14, 5:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
503 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 3 NE SILVERTON 34.50N 101.27W
06/14/2009 E1.75 INCH BRISCOE TX PUBLIC
&&
EVENT NUMBER 00582
ELLISSpecial weather statement, Jun 14, 5:09 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT SUN JUN 14 2009
TXZ021-022-028-142245-
PARMER TX-CASTRO TX-LAMB TX-
509 PM CDT SUN JUN 14 2009
...STRONG THUNDERSTORM ACROSS LAMB...CASTRO AND PARMER COUNTIES...
AT 509 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF EARTH...OR ABOUT 13 MILES
EAST OF MULESHOE...MOVING NORTHEAST AT 35 MPH.
SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.
LAT...LON 3443 10220 3419 10243 3426 10261 3431 10261
3453 10250
TIME...MOT...LOC 2209Z 209DEG 29KT 3427 10250
JW/RBLocal storm report, Jun 14, 5:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL TURKEY 34.39N 100.90W
06/14/2009 E0.75 INCH HALL TX FIRE DEPT/RESCUE
&&
EVENT NUMBER 00583
ELLISLocal storm report, Jun 14, 5:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
535 PM CDT SUN JUN 14 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL MATADOR 34.02N 100.82W
06/14/2009 E2.00 INCH MOTLEY TX FIRE DEPT/RESCUE
&&
EVENT NUMBER 00584
ELLISThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lynn, Terry | 47 min |
| Jun 13, 7:51 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 39 min |
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 44 min |
| Jun 14, 4:14 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb | 30 min |
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 60 min |
| Jun 14, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 48 min |
| Jun 14, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 52 min |
| Jun 14, 5:12 PM CDT | Tornado Warning | LUB | Motley | 33 min |
| Jun 14, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Jun 14, 6:09 PM CDT | Tornado Warning | LUB | Cottle, Motley | 36 min |
| Jun 14, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 50 min |
| Jun 14, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 46 min |
| Jun 14, 6:38 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 52 min |
| Jun 14, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lubbock, Lynn, Terry, Yoakum | 47 min |
| Jun 14, 6:59 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 61 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.